It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Like any antidepressant, the side effects and results seen with Lexapro will vary from person to person. Several years ago, I was on Zoloft which is very similar to Lexapro and I definitely noticed that I was eating less and had less of an appetite. It is definitely a pretty normal reaction to the medication at least initially. Considering that I'm a little bit overweight, I saw that as a good thing though. Others who are already very thin may become concerned about it. The only thing that really matters is whether or not your appetite is still healthy enough so that you can eat normally. If you are losing too much weight because you are not eating, that would be a good time to talk to your doctor about it.

I assume by "numb" you mean a lack of emotional expression. In other words, you just feel indifferent to everything. With Zoloft, I actually felt quite the opposite really. For me, it was like the world had finally opened itself up to me and I finally started seeing things in a positive light. When that happened, I experienced a much greater sense of pleasure and satisfaction out of life...all my positive emotions were strengthed and the negatives ones were no longer prominant and overwhelming. That is a pretty typical reaction to antidepressants and also a very good indication that it's working. If after a period of 1-2 months, you don't feel something along those lines or if you yourself start feeling numb or strange, talk to your doctor about it.

In the case of the gentleman who said it made him 'go crazy', there could have been a few things that went wrong:

First, he could just have an unusual intolerance to the medication...it does happen.

Second, he could have been taking too high of a dose for himself and that was making him manic. Everyone needs to find their optimal dose of these medications. Too much serotonin in the brain will make a person act bizarre, feel strange and overstimulated, so the lowest effective dose is best.

Third, he may actually be suffering from Bipolar Disorder. A number of Bipolar patients are initially misdiagnosed with depression and if they take these antidepressants it can actually make the problem worse. It may induce a manic episode in them.

So, judging from the fact that you have been on this medication for 3 weeks so far and actually feeling better, I'd say you are on the right track and should continue it. Of course, you are the best judge of how you feel. If you were to start feeling strange, talk to your doctor about it immediately and see what should be done...a lower dose, a different medication, etc. It can take some fine tuning, that's not uncommon.





All times are GMT -7. The time now is 04:55 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!